I have been using rogaine foam for one month now and my hair has fallen out and is thinner then before I started…this getting scary! I do not understand the concept behind the shedding.How long is it suppose to last and could some people be allergic to the product? And what about the high alcohol content is that bad for the scalp? Dr Rassman do you believe it is worth trying for a longer period of time ?
Some people are sensitive or allergic to the non-active ingredient in Rogaine. I do not believe that a small alcohol content is bad for the scalp, but it can cause drying in some people and the minoxidil itself could be an irritant in others (or you could be one of the “lucky” ones and experience drying and irritation).
The shedding of hair while starting minoxidil may be due to the fact that the hairs undergo a “reset” cycle, as old hairs fall out to start a new growth cycle. This has not been medically proven, but is a generalized concept to explain why some men experience shedding when they first start using the medication for the first couple of months.